Get your full text copy in PDF
Tanu Duggal, Meghan Dempster, Rohini Prashar
(Department of Medicine, Lawrence General Hospital, Lawrence, MA, USA)
Am J Case Rep 2019; 20:1407-1410
Renal Transplant recipients are at risk for developing neutropenia from a multitude of causes. The cause is often multifactorial, and reversal of the most common causes/insults is sometimes insufficient.
CASE REPORT: We present the case of a renal transplant recipient who developed a prolonged course of post-transplant (PTx) neutropenia that resolved after switching from tacrolimus (tac) to cyclosporine (CsA).
CONCLUSIONS: Transplant recipients with persistent neutropenia, sometimes despite discontinuation of potential myelosuppressive agents like mycophenolic acid (MPA), valganciclovir, and sulfamethoxazole-trimethoprim (SMZ-TMP), and with introduction of granulocyte colony-stimulating factor (G-SF), and ruling out alternative diagnoses, may benefit from changing from tac to CsA.